MAUDE Adverse Event Report: SOLTA MEDICAL INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.

SOLTA MEDICAL INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-1200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Burning Sensation (2146); Hyperpigmentation (4837)
Date of Event 01/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced a burning sensation and had redness and hyperpigmentation on their left cheek following a thermage treatment.After the treatment was completed, it was observed the patient had white lines and discoloration on their left cheek.An ice pack and 1% hydrocortisone were applied to the affected area.A solta medical reviewer examined pictures of the patient injury.Two pictures of the patient's face on one side were provided.The pictures revealed a possible burn on the left cheek area.The patient¿s current status 18 days post-procedure is that they are improving, and permanent damage is not expected.The patient had no history of aesthetic treatments.Solta medical branded cryogen and 4/5 of a bottle of coupling fluid was used with the highest level of treatment at 4.0.The patient had received thermage treatment to their face and no system errors occurring during the procedure.The provider observed after 860 pulses were delivered that the treated area seemed to heat up quickly and more than normal redness had developed.This was the first time the treatment tip was used, and it was inspected prior to use, and again at 600 pulses, with no discrepancies found.
 
Additional Manufacturer Narrative
The treatment tip and data card were returned for evaluation.The data log showed several force errors and thermistor errors occurred during the treatment including: error 128- overforce during rf on.Error 131-underforce during rf on.Error 171-thermistor 1 disconnected.Error 173-thermistor 3 disconnected.Error 211-force too high when button pushed.Error indicates a recoverable problem that requires operator intervention.If the error occurs during a radio-frequency treatment, the radio-frequency delivery will be stopped, then a post-cooling step will be completed prior to generating an ¿error tone¿ and displaying the event code and event message.After the error tone, the system will transition into ¿action required¿ mode and will display text with instructions for the operator indicating what action may be required to resolve the issue.Based on the evaluation of the data, the handpiece and system performed as expected.The treatment tip passed leak and flow testing and visual inspection.No dents, scratches, blemishes or dielectric breakdown was observed.Functional testing was performed (50 treatments) with no errors or other issues observed.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.According to thermage cpt user manual, redness, burns, and hyperpigmentation are known possible reactions to treatment.The procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.Based off the available information, redness, burns, and hyperpigmentation are known possible reactions to treatment.No corrective action is necessary at this time.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key21316345
Report Number3011423170-2025-00251
Device Sequence Number8435102
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Initial Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown